Alert archive / South Carolina / River Flood Warnings in 2016

River Flood Warning 16, NWS Wilmington, NC

February 16, 2016Florence County, Marion County, South Carolina

NWS Wilmington, NC issued this river flood warning at Feb 16, 2016, 10:15 AM EST for Florence County, Marion County, South Carolina. It took effect at Feb 18, 2016, 4:00 AM EST. It was in force for 16 days.

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 10:15 AM EST (15:15 UTC)
In effect from
Feb 18, 2016, 4:00 AM EST
Expired
Mar 5, 2016, 10:47 AM EST
In force
16 days
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

Counties Florence County, SC, Marion County, SC

The river

Written for the forecast point Pee Dee River at Pee Dee (PDES1). The gauge peaked at 21.77 ft at Feb 29, 2016, 5:00 AM EST.

actionminormoderate161820222402/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2802/2903/0103/0203/0303/0403/0503/06
Action stage
18 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02131000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:48 AM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Feb 16, 6:48 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
648 AM EST TUE FEB 16 2016

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL END THIS MORNING AS A COLD FRONT
PASSES OFFSHORE. A WEAK AREA OF LOW PRESSURE WILL PASS NORTH OF
THE AREA TONIGHT...DRAGGING A COLD FRONT ACROSS THE COAST
WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WEDNESDAY
AND THURSDAY...PUSHING OFFSHORE FRIDAY AND SATURDAY. A SLOW MOVING
FRONT WILL STALL ACROSS THE AREA MONDAY...WITH RAINFALL CHANCES
INCREASING EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 645 AM TUESDAY...SQUALL LINE IS LOOKING LESS IMPRESSIVE WITH
TIME GIVEN COOL INFLOW OFF THE CHILLY NEARSHORE ATLANTIC WATERS.
THE BETTER LOOKING STORMS ARE NOW 40-60 MILES OFFSHORE WHERE AIR
TEMPS ARE IN THE MID TO UPPER 60S. OTHER THAN A LITTLE QUICKER
CLEARING THIS MORNING NO SIGNIFICANT CHANGES WERE MADE WITH THIS
UPDATE. DISCUSSION FROM 300 AM FOLLOWS...

THE COLD AIR WEDGE THAT HELD FIRM ACROSS MOST OF THE CAROLINAS
YESTERDAY IS RAPIDLY DISSIPATING IN ADVANCE OF A SQUALL LINE AND
COLD FRONT MOVING EASTWARD TOWARD THE COAST. THIS FEATURE
CURRENTLY EXTENDS FROM NEAR BEAUFORT SC NORTH ACROSS SUMTER SC TO
WADESBORO NC...AND SHOULD WHIP QUICKLY EASTWARD AND OFF THE CAPE
FEAR COAST BY 8 AM THIS MORNING.

INTENSE WARM ADVECTION HAS BOOSTED SURFACE TEMPS INTO THE LOWER
60S ACROSS THE COASTAL PLAIN. ADJUSTING 00Z NAM FORECAST SOUNDINGS
TO MATCH THE CURRENT SURFACE TEMP/DEWPOINT YIELDS A WEAKLY CAPPED
ENVIRONMENT WITH SURFACE BASED CAPE AROUND 250 J/KG AND ELEVATED
CAPE NEAR 400 J/KG. A SOUTHERLY LOW LEVEL JET OF 60 KT AT 900 MB
SITS ATOP A STRONGLY SHEARED BOUNDARY LAYER WITH 0-1 KM HELICITY
OF 350-500 M^2/S^S! IF SURFACE TEMP/DEWPOINTS CAN RISE TO 65/62
THE RISK OF DAMAGING WINDS OR TORNADOES WILL INCREASE
SUBSTANTIALLY DUE TO THE POSSIBILITY OF UNCAPPED SURFACE BASED
CONVECTION. THE EXPERIMENTAL NCSU SHERBE INDEX (CREATED TO
PROVIDE GUIDANCE DURING HIGH SHEAR LOW CAPE ENVIRONMENTS) HAS
VALUES AROUND 1.0 NEAR THE CAPE FEAR COAST AT 7 AM...THE HIGHEST I
HAVE SEEN THIS YEAR.

PRECIP SHOULD BE RAPIDLY ENDING ALONG THE COAST BY 9 AM WITH
CLEARING SKIES BUILDING IN FROM THE WEST AS DRIER AIR ADVECTS IN
BEHIND THE UPPER TROUGH/COLD FRONT COMBO. ALTHOUGH THERE WILL BE
WEAK COLD ADVECTION DEVELOPING TODAY...SUNSHINE SHOULD OVERCOME
THIS AND PUSH TEMPERATURES BACK INTO THE 60S.

TONIGHT A SECOND UPPER TROUGH WILL APPROACH FROM THE WEST...TAKING
A PATH ACROSS TENNESSEE AND NORTHERN NORTH CAROLINA. THERE IS
ALREADY A WEAK SURFACE LOW ASSOCIATED WITH THIS FEATURE ALONG THE
NEBRASKA/MISSOURI BORDER. THIS LOW WILL MOVE ACROSS NORTH
CAROLINA TONIGHT. THERE WILL BE VERY LITTLE MOISTURE AVAILABLE
WITH THIS FEATURE SO ONLY A MODEST INCREASE IN CLOUD COVER IS
EXPECTED...MAINLY NORTH OF FLORENCE...WHITEVILLE AND WILMINGTON.
LOWS SHOULD FALL TO 39-44.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...LINE OF CONVECTION WILL BE PUSHING OFF THE COAST
AS THE PERIOD BEGINS. SPC CONTINUES TO HIGHLIGHT A MARGINAL SEVERE
RISK FOR A PORTION OF THE AREA...MAINLY DUE TO THE PRESENCE OF
STRONG LOW LEVEL JET. FORECAST SOUNDINGS SHOW WINDS CLOSE TO 45 KT
AROUND 2K FT WITH GREATER THAN 50KT AROUND 3K FT. HOWEVER SURFACE
BASED INSTABILITY REMAINS VERY LIMITED. TUE MORNING SBCAPE VALUES
ARE LESS THAN 200 ACROSS THE AREA. EVEN USING THE MOST OPTIMISTIC
CAPE VALUES BARELY YIELDS CAPE OVER 500 J/KG AND THIS DISCOUNTS THE
STABLE SURFACE LAYER. WHAT CAPE IS AVAILABLE WILL QUICKLY DROP TO 0
BY MIDDAY. THUS THERE IS A VERY SHORT WINDOW OF TIME AT THE START OF
THE PERIOD WHERE STRONG/DAMAGING WINDS WILL BE POSSIBLE.

PRECIP QUICKLY COMES TO AN END BY MID MORNING AS SHORTWAVE...IN THE
PROCESS OF BECOMING NEGATIVELY TILTED...ROTATES AROUND THE BASE OF
THE LONGWAVE 5H TROUGH...LIFTING THE SURFACE LOW OFF TO THE NORTH.
THIS HELPS USHER IN DEEP DRY AIR...ALLOWING FOR A SUNNY DAY. 5H
TROUGH AXIS REMAINS WEST OF THE AREA TUE WITH LOW LEVEL SOUTHWEST
FLOW AND DEEP WESTERLY FLOW ALOFT LEADING TO TEMPERATURES ABOVE
CLIMO.

NEXT SHORTWAVE PASSES NORTH OF THE AREA TUE NIGHT INTO WED. THE WAVE
SHOULD PASS JUST A LITTLE TOO FAR NORTH TO HAVE ANY DIRECT IMPACT.
HOWEVER...IT WILL RESULT IN AN INCREASE IN CLOUD COVER IN THE REGION
TUE NIGHT INTO WED. WAVE ALSO AIDS PASSAGE OF COLD FRONT WED
MORNING. COLD ADVECTION BEHIND THE FRONT IS INITIALLY LIMITED WITH
THE 5H TROUGH AXIS REMAINING WEST OF THE AREA. MOSTLY SUNNY SKIES
AND ONLY THE HINT OF COLD ADVECTION WILL KEEP HIGHS ABOVE CLIMO ON
WED. COLD ADVECTION DOES DEVELOP LATER IN THE DAY AND CONTINUES WED
NIGHT...DROPPING TEMPS NEAR TO SLIGHTLY BELOW CLIMO AS THE PERIOD
ENDS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...HIGH PRESSURE WILL BUILD IN THROUGH THURSDAY
WITH DEEP N-NW FLOW OF DRY AND COOL AIR. PCP WATER VALUES WILL BE
DOWN NEAR A QUARTER OF AN INCH THROUGH THE DAY AND 850 TEMPS WILL
BE DOWN BELOW 0C FOR MUCH OF THE DAY. OVERALL EXPECT PLENTY OF
SUNSHINE WITH TEMPS A BIT COOLER THAN PREVIOUS DAY...HOLDING IN
THE 50S FOR HIGHS. HIGH PRESSURE WILL SHIFT CLOSER OVERHEAD THURS
NIGHT ALLOWING WINDS TO LIGHTEN UP AND WITH DRY AIR IN
PLACE...EXPECT MORE IDEAL RADIATIONAL COOLING CONDITIONS. WITH
DEWPOINT TEMPS DOWN IN 30S...EXPECT TEMPS TO DIVE DOWN INTO THE
30S MOST PLACES WHICH IS NORMAL FOR THIS TIME OF YEAR.

BY FRIDAY...THE HIGH WILL BEGIN TO SHIFT OFF SHORE. THIS WILL ALLOW
WINDS TO COME AROUND TO SOUTHERLY AT THE SFC BY THE END OF THE DAY.
WINDS ALOFT WILL BACK TO THE WEST AS RIDGE BUILDS OVER THE SOUTHEAST
AND FLATTENS OUT BY FRI NIGHT. OVERALL EXPECT MORE OF A ZONAL FLOW
AS WE HEAD INTO THE WEEKEND WITH TEMPS BECOMING UNSEASONABLY WARM.

A COLD FRONT WILL DROP SOUTH AND LAY DOWN ACROSS THE GULF COAST
STATES WELL UPSTREAM OVER THE WEEKEND AS WEAK LOW PRESSURE DEVELOPS
ALONG IT. THIS WILL PRODUCE PLENTY OF CLOUDS AND MOISTURE UPSTREAM
AND THE WESTERLY FLOW ALOFT WILL DRAG THIS MOISTURE INTO THE
CAROLINAS THROUGH THE LATTER HALF OF THE WEEKEND. THEREFORE EXPECT
AN INCREASE IN CLOUDS SAT NIGHT INTO SUNDAY AND LOW END CHC OF PCP
THROUGH THE END OF THE WEEKEND.  BY MONDAY NORTHERN STREAM SHORTWAVE
WILL PUSH THIS SYSTEM EAST INCREASING CHC OF PCP ACROSS THE AREA.
GFS SHOWS LOW DEVELOPING ALONG THE FRONT AS IT REACHES THE CAROLINAS
AND THEREFORE MAY SEE UNSETTLED WEATHER LAST INTO THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 12Z...LINE OF HEAVY PRECIP MOVING THROUGH THE LAST THIRD
OF THE CWA. SOME STRONG WINDS POSSIBLE AT ILM IN THE CONVECTION.
AFTER THE CONVECTION MOVES THROUGH...IMPROVING CONDITIONS WITH
VFR EXPECTED AT ALL STATIONS AFTER 14Z. A HEALTHY SOUTHWEST WIND
IS EXPECTED TODAY WITH WELCOMED WARM TEMPERATURES. DIMINISHING WINDS
ARE EXPECTED THIS EVENING AS WEAK HIGH PRESSURE BUILDS IN. A WEAK
DISTURBANCE MOVES THROUGH THE EXTREME NORTHERN PORTION OF THE
REGION. ANY PRECIP WILL LIKELY BE NORTH OF THE CWA.

EXTENDED OUTLOOK...VFR THROUGH FRIDAY MORNING. MVFR CONDITIONS
ARE POSSIBLE LATE FRIDAY AND SATURDAY WITH A WEAK FRONTAL
BOUNDARY MOVING INTO THE VICINITY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 640 AM TUESDAY...GUSTS OVER GALE FORCE OUT AT FRYING PAN
SHOALS BUOY HAVE BEEN ONGOING FOR SEVERAL HOURS. THE COOLER SEA
SURFACE TEMPS INSIDE 20 MILES ARE LIKELY KEEPING THESE STRONGER
WINDS ELEVATED ABOVE THE SURFACE WITH RELATIVELY LITTLE DOWNWARD
MIXING. FOR THIS REASON A SMALL CRAFT ADVISORY CONTINUES RATHER
THAN A GALE WARNING. SEAS ARE ENORMOUS...15 FEET AT FRYING PAN
AND 9 FEET AT THE NEARSHORE WRIGHTSVILLE BEACH BUOY! DISCUSSION
FROM 300 AM FOLLOWS...

SOUTH-SOUTHEAST WINDS ARE INCREASING TO 25-30 KNOTS WITH GUSTS
APPROACHING GALE FORCE ACROSS THE COASTAL WATERS IN ADVANCE OF A
COLD FRONT. SEA HEIGHTS HAVE BUILT TO 8-9 FEET AT THE NEARSHORE
BUOYS NEAR CAPE FEAR AND TO 12 FEET OUT AT THE FRYING PAN SHOALS
BUOY. AN ADDITIONAL FOOT OR TWO INCREASE IN WAVE HEIGHT IS
POSSIBLE BY DAYBREAK.

THE COLD FRONT SHOULD REACH THE SOUTH CAROLINA COAST SHORTLY
AFTER DAYBREAK AND THE NC COAST BETWEEN 8-9 AM. WINDS BEHIND THE
FRONT WILL SHIFT WEST-SOUTHWESTERLY AND SHOULD DIMINISH BELOW 20
KNOTS BY LATE AFTERNOON. A WEAKER LOW SHOULD PUSH EASTWARD ACROSS
NORTH CAROLINA TONIGHT...BUT WIND SPEEDS SHOULD REMAIN QUITE
LIGHT.

IN ADDITION TO STRONG WINDS EARLY THIS MORNING...SHOWERS AND
EMBEDDED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH 8-10
AM. SOME OF THE THUNDERSTORMS COULD BECOME QUITE STRONG WITH
HIGH WIND GUSTS AND PERHAPS EVEN SOME HAIL.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...STRONG SOUTHERLY FLOW TUE MORNING REQUIRES
CONTINUATION OF SCA HEADLINE INTO THE AFTERNOON. WINDS VEER TO
SOUTHWEST AND START WEAKENING AROUND MIDDAY AS SURFACE LOW EXITS TO
THE NORTH AND GRADIENT STARTS TO RELAX. SPEEDS DROP FROM 25 TO 30 KT
IN THE MORNING TO A SOLID 20 KT TUE AFTERNOON. WEAK LOW PRESSURE
PASSING NORTH OF THE WATERS TUE NIGHT INTO WED DRAGS A COLD FRONT
ACROSS THE WATERS WED MORNING. AHEAD OF THE FRONT WINDS WILL REMAIN
SOUTHWEST...BUT WITH SPEEDS DROPPING UNDER 15 KT TUE NIGHT.
FOLLOWING THE FRONT WINDS SHIFT TO NORTHWEST BUT WITH SPEEDS
REMAINING UNDER 10 KT INTO WED EVENING. WINDS START TO INCREASE WED
NIGHT AS HIGH STARTS BUILDING IN AND COMBINATION OF PINCHED GRADIENT
AND COLD ADVECTION PUSH NORTHERLY FLOW INTO THE 15 TO 20 KT RANGE.

SEAS OF 5 TO 10 FT AT THE START OF THE PERIOD...A RESULT OF THE
STRONG SOUTHERLY FLOW...DROP INTO THE 3 TO 7 FT RANGE TUE AFTERNOON.
SEAS WILL REMAIN AT OR ABOVE 6 FT WELL AWAY FROM SHORE INTO THE TUE
NIGHT TIME FRAME. EVENTUALLY THE OFFSHORE FLOW AND DECREASED WIND
SPEEDS ALLOW SEAS TO DROP UNDER 6 FT. SEAS WILL BE 2 TO 4 FT BY WED
MORNING AND REMAIN IN THIS RANGE THROUGH THE END OF THE PERIOD.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...HIGH PRESSURE WILL BE BUILDING INTO THE
WATERS ON THURS. STRONGER NORTHERLY FLOW ON THE FRONT END WILL
DIMINISH THROUGH THE DAY. WINDS WILL BEGIN TO VEER AROUND AS THE
HIGH SHIFTS FARTHER EAST THROUGH THURS NIGHT BECOMING SOUTHERLY BY
LATE FRI AND MORE SOUTHWESTERLY BY SATURDAY...REMAINING AROUND 10
TO 15 KTS. SEAS INITIALLY UP TO 5 FT IN STRONGER NORTHERLY FLOW IN
OUTER WATERS EARLY THURS WILL SUBSIDE DOWN TO 2 TO 4 FT BY THURS
AFTN AND WILL REMAIN 2 TO 4 FT THROUGH SATURDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR AMZ254-256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR AMZ250-252.

&&

SYNOPSIS...TRA
NEAR TERM...TRA/DRH
SHORT TERM...III
LONG TERM...RGZ
AVIATION...CRM
MARINE...
Hazardous weather outlook, Feb 16, 3:45 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
345 AM EST TUE FEB 16 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-170845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
345 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY DEVELOP THROUGH 8
AM...DROPPING LARGE HAIL OR PRODUCING STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-170845-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
345 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY DEVELOP THROUGH 9 AM...
DROPPING LARGE HAIL OR PRODUCING STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-170845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
345 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY DEVELOP THROUGH 10
AM...DROPPING LARGE HAIL OR PRODUCING STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Feb 16, 4:41 AM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 AM EST TUE FEB 16 2016

NCZ087-SCZ017-024-032-033-161045-
ROBESON-DILLON-FLORENCE-MARION-MARLBORO-
441 AM EST TUE FEB 16 2016

...A LINE OF SHOWERS WITH STRONG GUSTY WINDS WILL AFFECT
ROBESON...MARION...DILLON...FLORENCE AND MARLBORO COUNTIES...

AT 438 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR MCCOLL TO FLORENCE TO HANNAH...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
MARION...DILLON...MULLINS...RED SPRINGS...PEMBROKE...FAIRMONT...MAXTON...
MCCOLL...LATTA...PAMPLICO...ROWLAND...LAKE VIEW...CLIO...SELLERS...
KINGSBURG...SMITHBORO...BLUE BRICK...MINTURN...HAMER AND BRITTONS
NECK.

  THIS INCLUDES THE FOLLOWING HIGHWAYS...

 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 175 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3422 7913 3418 7919 3409 7925 3406 7925
      3403 7930 3397 7934 3388 7926 3380 7961
      3381 7967 3476 7962 3463 7946 3477 7933
      3484 7935 3483 7919 3493 7907
TIME...MOT...LOC 0938Z 218DEG 60KT 3483 7959 3390 7964

TRA
Special weather statement, Feb 16, 5:18 AM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
518 AM EST TUE FEB 16 2016

NCZ087-096-099-SCZ053-054-161045-
BLADEN-COLUMBUS-ROBESON-INLAND HORRY-COASTAL HORRY-
518 AM EST TUE FEB 16 2016

...A LINE OF SHOWERS WILL AFFECT WESTERN COLUMBUS...WESTERN BLADEN...
ROBESON AND HORRY COUNTIES...

AT 517 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM RED
SPRINGS TO NEAR PEE DEE CROSSROADS...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...LUMBERTON...CONWAY...RED SPRINGS...RED HILL...HORRY...
PEMBROKE...FAIRMONT...TABOR CITY...LORIS...ST. PAULS...CHADBOURN...
BLADENBORO...FAIR BLUFF...HICKORY GROVE...BOARDMAN...ALLSBROOK...WILLIAMS...
WHITE OAK AND HOWELLSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...

 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 4 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 390.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 13.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3484 7890 3485 7866 3375 7881
      3372 7885 3372 7919 3379 7925 3389 7926
      3391 7930 3397 7934 3430 7907 3447 7927
      3483 7922 3491 7909 3494 7900
TIME...MOT...LOC 1017Z 261DEG 33KT 3482 7916 3380 7930

TRA
Special weather statement, Feb 16, 5:53 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
553 AM EST TUE FEB 16 2016

NCZ087-096-099-161200-
BLADEN-COLUMBUS-ROBESON-
553 AM EST TUE FEB 16 2016

...A LINE OF SHOWERS WITH STRONG GUSTY WINDS WILL AFFECT
COLUMBUS...BLADEN AND NORTHEASTERN ROBESON COUNTIES...

AT 552 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR FAYETTEVILLE TO NEAR CHERRY GROVE...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR...
  CHADBOURN AROUND 600 AM EST.
  WILLIAMS AND SOUTHEASTERN COMMUNITY COLLEGE AROUND 605 AM EST.
  REDBUG AND HALLSBORO AROUND 620 AM EST.
  LAKE WACCAMAW AROUND 630 AM EST.
  FREEMAN AROUND 650 AM EST.
  DELCO AROUND 655 AM EST.

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE TAR HEEL...WHITE
LAKE...EAST ARCADIA...CERRO GORDO...BRUNSWICK...DUBLIN...CLARKTON...BOLTON...
AND THE BLADEN COUNTY HOSPITAL.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 376 AND 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3489 7893 3484 7890 3485 7880 3485 7852
      3486 7850 3475 7839 3470 7837 3467 7832
      3461 7831 3456 7825 3454 7827 3450 7825
      3446 7818 3440 7825 3435 7820 3436 7816
      3426 7823 3422 7825 3419 7894 3491 7895
TIME...MOT...LOC 1052Z 271DEG 32KT 3512 7891 3422 7891

TRA
Special weather statement, Feb 16, 7:13 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
713 AM EST TUE FEB 16 2016

NCZ105>107-161315-
COASTAL PENDER-INLAND PENDER-INLAND NEW HANOVER-
713 AM EST TUE FEB 16 2016

...A STRONG THUNDERSTORM WILL AFFECT PENDER AND NORTHERN NEW HANOVER
COUNTIES...

AT 712 AM EST...A STRONG THUNDERSTORM WAS OVER MALPASS CORNER...OR
NEAR BURGAW...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...HAMPSTEAD...TOPSAIL BEACH...TOPSAIL...WRIGHTSBORO...
MONTAGUE...CURRIE...THE BOROUGH...MALPASS CORNER...MURRAY TOWN...WHITE
STOCKING...SCOTTS HILL...ROCKY POINT...CAPE FEAR COMMUNITY COLLEGE NORTH
CAMPUS...WILLARD...MAPLE HILL...ASHTON...POINT CASWELL AND CASTLE HAYNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 416.
 INTERSTATE 140

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3431 7770 3431 7776 3430 7778 3426 7799
      3428 7799 3429 7802 3432 7801 3434 7806
      3434 7808 3435 7808 3437 7814 3435 7820
      3445 7820 3446 7818 3448 7820 3465 7818
      3472 7811 3472 7768 3448 7758 3444 7752
TIME...MOT...LOC 1212Z 234DEG 41KT 3449 7801

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:41 AM ESTSpecial Weather StatementILMRobeson64 min
Feb 16, 5:18 AM ESTSpecial Weather StatementILMRobeson27 min
Feb 16, 5:42 AM ESTSpecial Marine WarningILM48 min
Feb 16, 5:53 AM ESTSpecial Weather StatementILMBladen, Columbus67 min
Feb 16, 6:58 AM ESTSpecial Marine WarningILM92 min
Feb 16, 7:13 AM ESTSpecial Weather StatementILMPender62 min
Feb 16, 10:15 AM ESTRiver Flood WarningILMBladen59 hr
Feb 15, 11:33 PM ESTSpecial Weather StatementILMWilliamsburg27 min
Feb 15, 11:54 PM ESTSpecial Weather StatementILMFlorence36 min
Feb 16, 12:32 AM ESTSpecial Weather StatementILMWilliamsburg28 min
Feb 16, 1:10 AM ESTSpecial Weather StatementILMWilliamsburg35 min
Feb 16, 1:56 AM ESTSpecial Weather StatementILMMarlboro34 min
Feb 16, 3:46 AM ESTSpecial Weather StatementILMDarlington, Florence, Marlboro, Williamsburg29 min
Feb 16, 4:12 AM ESTSpecial Weather StatementILMDarlington, Florence, Marlboro, Williamsburg33 min

Nearby

River Flood Warnings in South Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.